Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 7, 2011, 12:02 PM EDT for Washington County, Ohio; Pleasants County, Tyler County, West Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2011, 12:02 PM EDT (16:02 UTC)
- Expired
- Jun 7, 2011, 1:00 PM EDT
- In force
- 58 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Washington County, OH, Pleasants County, WV, Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 132 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
536
WUUS51 KRLX 071602
SVRRLX
OHC167-WVC073-095-071700-
/O.NEW.KRLX.SV.W.0175.110607T1602Z-110607T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 PM EDT TUE JUN 7 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PLEASANTS COUNTY IN WEST VIRGINIA...
TYLER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF MIDDLEBOURNE...
NORTHEASTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 100 PM EDT
* AT 1159 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF
SISTERSVILLE...OR 17 MILES SOUTH OF BARNESVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MATAMORAS...NEW MATAMORAS...FRIENDLY...POINT LOOKOUT...LIMA...
ALMA...WICK...ARVILLA AND HEBRON..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3958 8126 3958 8104 3955 8103 3961 8095
3959 8090 3960 8084 3948 8071 3949 8067
3945 8062 3943 8071 3940 8074 3935 8083
3935 8088 3939 8094 3934 8096 3933 8111
3959 8132 3961 8127
TIME...MOT...LOC 1602Z 330DEG 18KT 3973 8115
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:01 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 7, 10:01 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1001 AM EDT TUE JUN 7 2011 .SYNOPSIS... A MOISTURE STARVED WARM FRONT PUSHES NORTHEAST TODAY. HOT SUMMER LIKE HIGH PRESSURE WILL BE IN CHARGE WEDNESDAY AND WEDNESDAY NIGHT. COOL FRONT BRINGS STORM CHANCES THURSDAY INTO SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... CLOSELY WATCHING MCS SINKING SOUTH ACROSS EASTERN OH/WESTERN PA. FEELING IS THAT IT WILL WEAKEN WITH TIME AS H500 RIDGING CONTINUES TO BUILD IN. HOWEVER...WITH OUTFLOW BOUNDARY LIKELY TO CONTINUE ON SOUTH FROM SYSTEM...STORMS COULD FIRE IN OUR NORTHERN COUNTIES AS AIRMASS WILL BE PRIMED WITH HIGH CAPE AND DECENT PWAT. THINK SOUTHEAST OHIO HAS BEST CHANCES AND PUT A SMALL AREA OF LIKELY POPS HERE...RINGED TO THE SOUTH AND EAST WITH CHANCE POPS. CANNOT RULE OUT SEVERE STORMS WHERE THEY DO FIRE. ONLY TWEAKED TEMPERATURES. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... HIGH PRESSURE...AT THE SURFACE AND ALOFT...SHOULD PREVAIL ACROSS THE REGION WEDNESDAY. SOME OF THE MODELS CONTINUE TO GENERATE AFTERNOON CONVECTION OVER THE MOUNTAINS WEDNESDAY...BUT MODEL SOUNDINGS HAVE LOTS OF DRY AIR ALOFT...WHICH SHOULD PRECLUDE THE DEVELOPMENT OF ANY CONVECTION. BECAUSE OF THIS...BUMPED POPS UP...BUT WILL STILL LEAVE REGION DRY FOR NOW. MODELS ALSO CONTINUE TO INDICATE UPPER HIGH WILL BE SUPPRESSED TO THE SOUTH...WHICH WILL ALLOW A COLD FRONT TO APPROACH FROM THE NORTHWEST. LATEST GUIDANCE SUGGESTS FRONT WILL BE LOCATED EITHER JUST TO OUR NORTH...OR POSSIBLY INTO OUR NORTHERN COUNTIES LATE THURSDAY NIGHT. THE COMBINATION OF THE FRONT...AND ASSORTED MID-LEVEL SHORTWAVES SHOULD RESULT IN INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS THURSDAY...WITH THE CHANCES CONTINUING THROUGH THURSDAY NIGHT. WITH HIGH PRESSURE IN CHARGE ON WEDNESDAY...FEEL TEMPERATURES WILL BE HOT. PREVIOUS FORECAST FOR HIGHS IS QUITE CLOSE TO THE MET NUMBERS....AND ONLY A DEGREE OR TWO BELOW THE WARMER MAV NUMBERS. SO HAVE GENERALLY LEFT FORECAST ALONE...WITH SOME MINOR TWEAKS. CLOUDS AND PRECIPITATION CHANCES SHOULD RESULT IN LOWER TEMPS ON THURSDAY...ESPECIALLY ACROSS THE NORTH. PREVIOUS FORECAST REFLECTS THE LATEST GUIDANCE AND WAS GENERALLY LEFT ALONE. && .LONG TERM /FRIDAY THROUGH MONDAY/... THE SEE SAW BATTLE CONTINUES...WITH THE UPPER LEVEL HIGH PRESSURE GETTING SUPPRESSED SOUTHWARD AGAIN. THIS ALLOWS A COOL FRONT TO DROP SOUTH FROM THE GREAT LAKES THURSDAY AND THURSDAY NIGHT. ONLY MINOR TIMING DIFFERENCES AMONG THE MODELS WITH COOL FRONT SAGGING SOUTH INTO THE NORTHERN PART OF OUR AREA BY FRIDAY MORNING...THEN STALLING FRIDAY INTO MUCH OF SATURDAY ACROSS THE NORTHERN PORTION OF THE AREA. LOOKS TO BE A GOOD CHANCE FOR OCCASIONAL SHOWERS AND THUNDERSTORMS FROM LATE THURSDAY THROUGH SATURDAY...AS A SERIES OF UPPER DISTURBANCES RIDE ALONG THE NEARLY STATIONARY WEST TO EAST BOUNDARY. THIS PLACES THE NORTHERN HALF OF THE AREA IN THE BEST CHANCES FOR CONVECTION. LOOK FOR COOLER CONDITIONS SIMPLY DUE TO ALL THE CLOUDS AND CONVECTION...ESPECIALLY NORTH...WITH HIGHS MAINLY IN THE 80S. THE FRONT THEN GETS PUSHED SOUTH BY SUNDAY AS THE NORTHERN STREAM TAKES ANOTHER STEP SOUTHWARD. COOLER AND DRIER AIR IS EXPECTED FOR SUNDAY AND MONDAY...WITH NEAR NORMAL TEMPERATURES. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... HAZE/FOGGY CONDITIONS CAN BE EXPECTED OVERNIGHT WITH CALM WINDS. ANY RESTRICTIONS WILL BURN OFF BY MID MORNING...ALLOWING FOR VFR CONDITIONS TODAY. SOME FOG/HAZE COULD REFORM AGAIN TUESDAY NIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM TONIGHT...HIGH TUESDAY. ALTERNATE SCENARIOS: FOG TIMING AND DENSITY MAY VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 06/07/11 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY M M L L L L L M H H H H HTS CONSISTENCY M L L L L L L M H H H H BKW CONSISTENCY H M M M M M M H H H H H EKN CONSISTENCY L L L L L L L M H H H H PKB CONSISTENCY L L L L L L L M H H H H CKB CONSISTENCY H M M L L L L M H H H H AFTER 12Z WEDNESDAY... NO WIDESPREAD IFR CONDITIONS EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/RPY NEAR TERM...CL SHORT TERM...JSH LONG TERM...JMV AVIATION...RPY
Hazardous weather outlook, Jun 7, 2:46 AM EDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 246 AM EDT TUE JUN 7 2011 KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>018-024>029- 033>038-046-080700- GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-MEIGS-GALLIA-DICKENSON- BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- 246 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-WVZ009>011-019-020-030>032-039-040-047-080700- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 246 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 7, 11:06 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1106 AM EDT TUE JUN 7 2011
OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-037>040-047-
071900-
ATHENS OH-BARBOUR WV-BRAXTON WV-CALHOUN WV-CLAY WV-DODDRIDGE WV-
GALLIA OH-GILMER WV-HARRISON WV-JACKSON WV-JACKSON OH-LEWIS WV-
MASON WV-MEIGS OH-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-
RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-
VINTON OH-WASHINGTON OH-WEBSTER WV-WIRT WV-WOOD WV-
1106 AM EDT TUE JUN 7 2011
...A STRONG THUNDERSTORM WILL AFFECT ATHENS...BARBOUR...BRAXTON...
CALHOUN...DODDRIDGE...EXTREME NORTH CENTRAL NICHOLAS...GILMER...
HARRISON...JACKSON...LEWIS...MEIGS...MORGAN...NORTH CENTRAL
RANDOLPH...NORTHEASTERN CLAY...NORTHEASTERN GALLIA...NORTHEASTERN
JACKSON...NORTHERN MASON...NORTHWESTERN WEBSTER...PERRY...
PLEASANTS...RITCHIE...ROANE...TAYLOR...TYLER...UPSHUR...VINTON...
WASHINGTON...WIRT AND WOOD COUNTIES...
AT 1100 AM EDT...A COMPLEX OF STRONG THUNDERSTORMS WILL BE MOVING
THROUGH THE REGION EARLY THIS AFTERNOON. THESE STORMS WERE MOVING
SOUTH AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM
COMPLEX. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 123 AND 186 IN
WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 27 AND 129.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROAD...ROUTE 50 BETWEEN
MILE MARKERS 1 AND 82 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3978 8207 3976 8164 3959 8158
3965 8147 3955 8103 3960 8084 3945 8061
3940 8014 3921 7981 3907 7977 3850 8069
3864 8171 3923 8277 3934 8276 3948 8217
3955 8217 3960 8239 3991 8247 3993 8236
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:06 AM EDT | Special Weather Statement | RLX | Athens, Meigs, Morgan, Perry, Vinton, Washington | 4 hr |
| Jun 7, 12:51 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 54 min |
| Jun 7, 1:15 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Vinton | 46 min |
| Jun 7, 1:27 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 50 min |
| Jun 7, 1:50 PM EDT | Severe Thunderstorm Warning | RLX | Meigs | 55 min |
| Jun 7, 2:18 PM EDT | Severe Thunderstorm Warning | RLX | Vinton | 57 min |
| Jun 7, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson, Lawrence | 32 min |
| Jun 7, 3:33 PM EDT | Special Weather Statement | RLX | Lawrence | 42 min |
| Jun 7, 2:45 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Jackson, Kanawha, Nicholas and 2 more | 60 min |
| Jun 7, 4:18 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 57 min |
| Jun 7, 4:54 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh, Wyoming | 32 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.